Indian Journal of Pharmacology Home 

DRUG WATCH
[View FULLTEXT] [Download PDF]
Year : 2011  |  Volume : 43  |  Issue : 1  |  Page : 84--86

Nevirapine induced Stevens-Johnson syndrome in an HIV infected patient

Harminder Singh1, Vinay Kumar Kachhap2, Bithika Nel Kumar1, Kalpana Nayak1 
1 Department of Pharmacology, Government Medical College, Jagdalpur, Chhattisgarh, India
2 C.C. Centre, NACO, Department of Medicine, M.P.M. Hospital, Jagdalpur, Chhattisgarh, India

Correspondence Address:
Harminder Singh
Department of Pharmacology, Government Medical College, Jagdalpur, Chhattisgarh
India

Nevirapine, a non-nucleoside reverse transcriptase inhibitor (NNRTI), is widely prescribed as a part of the combination therapy of human immunodeficiency virus (HIV) infection because of its efficacy and good tolerability. Here, we report a case of Stevens-Johnson syndrome (SJS) secondary to nevirapine. The patient had a diffuse, exfoliating exanthema with generalized bullous eruptions that involved the face, trunk and both extremities with elevated hepatic alanine aminotransferase and aspartate aminotransferase enzyme activities. The condition improved with stoppage of nevirapine-based highly active antiretroviral therapy (HAART) regimen, so we attributed this adverse event to nevirapine. A strict vigilance of adverse drug reaction is required in HAART.


How to cite this article:
Singh H, Kachhap VK, Kumar BN, Nayak K. Nevirapine induced Stevens-Johnson syndrome in an HIV infected patient.Indian J Pharmacol 2011;43:84-86


How to cite this URL:
Singh H, Kachhap VK, Kumar BN, Nayak K. Nevirapine induced Stevens-Johnson syndrome in an HIV infected patient. Indian J Pharmacol [serial online] 2011 [cited 2022 Oct 2 ];43:84-86
Available from: https://www.ijp-online.com/article.asp?issn=0253-7613;year=2011;volume=43;issue=1;spage=84;epage=86;aulast=Singh;type=0